Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 22, 2013, 6:23 PM EDT for Brown County, Monroe County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 22, 2013, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936 WGUS53 KIND 222223 FFWIND INC013-105-230230- /O.NEW.KIND.FF.W.0011.130622T2223Z-130623T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 PM EDT SAT JUN 22 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA... SOUTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 1030 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED OVER TWO AND A HALF INCHES OF RAIN HAS FALLEN SINCE 430 PM EDT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NASHVILLE. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LICK CREEK...NORTH FORK SALT CREEK...MIDDLE FORK SALT CREEK...SOUTH FORK SALT CREEK...CLAY LICK CREEK...STRAHL CREEK...HAMILTON CREEK...GRAVEL CREEK...CROOKED CREEK...GREEN VALLEY CREEK...JACKSON CREEK AND STEPHENS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AN HOUR ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3922 8621 3909 8619 3902 8651 3913 8651 $$ KOCH
1 follow-up statement
387 WGUS73 KIND 222318 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 718 PM EDT SAT JUN 22 2013 INC013-105-222333- /O.CAN.KIND.FF.W.0011.000000T0000Z-130623T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-MONROE- 718 PM EDT SAT JUN 22 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN BROWN AND EAST CENTRAL MONROE COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3922 8621 3909 8619 3902 8651 3913 8651 $$ KOCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:11 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 4:11 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 411 PM EDT SAT JUN 22 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 134 PM EDT SAT JUN 22 2013 A WARM BUT ACTIVE WEATHER PATTERN WILL REMAIN ACROSS CENTRAL INDIANA THROUGH THE BEGINNING OF THE NEXT WORK WEEK. INDIANA WILL BE CAUGHT BETWEEN STRONG HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW PRESSURE OVER THE NORTHERN PLAINS. THIS WILL ALLOW WARM AND HUMID GULF AIR TO FILL INTO THE OHIO VALLEY AS WEAK UPPER LEVEL WEATHER DISTURBANCES PASS ALOFT. THIS WILL RESULT IN DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING THROUGH MONDAY...ALONG WITH ABOVE NORMAL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 134 PM EDT SAT JUN 22 2013 MAIN FORECAST CHALLENGE TONIGHT WILL BE POPS. RADAR TRENDS SHOW TSRA COMPLEX OVER EAST CENTRAL ILLINOIS...SLOWLY DRIFTING SOUTH. SPC MESOSCALE ANALYSIS SHOWS PLENTY OF CAPE IN PLACE ACROSS CENTRAL INDIANA...NEAR 2000-3000 J/KG. SURFACE ANALYSIS SHOWS HIGH PRESSURE THE VIRGINIAS AND WARM...MOIST SOUTHERLY FLOW IN PLACE ACROSS CENTRAL INDIANA. GFS AND NAM SUGGEST WEAK UPPER WAVE ASSOCIATED WITH THIS COMPLEX TO SLOWLY DRIFT ACROSS CENTRAL INDIANA THIS EVENING. RAPID REFRESH CONTINUES TO SUGGEST THE COMPLEX SHOULD DRIFT TO THE SOUTHEAST AND SLOWLY DISSIPATE ALSO. GIVEN THE FAVORABLE...WARM...HUMID AIR MASS IN PLACE ACROSS CENTRAL INDIANA WILL KEEP OR RAISE POPS ACROSS THE FORECAST AREA...MAINLY DURING THE LATE AFTERNOON OR EVENING HOURS AND ESPECIALLY ACROSS THE NORTHWEST AREAS. WILL STICK WITH PERSISTENCE FOR LOWS TONIGHT GIVEN THE LITTLE CHANGE IN THE AIR MASS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 134 PM EDT SAT JUN 22 2013 GFS AND NAM SUGGEST LITTLE CHANGE IN THE OVERALL PATTERN OVER THE NEXT SEVERAL DAYS. ALOFT...A PROGRESSIVE JET CONTINUES TO STREAM FROM THE SWRN UNITED STATES TOWARD THE GREAT LAKES...BRINGING SEVERAL UPPER LEVEL TOWARD INDIANA AND THE OHIO VALLEY. BELOW ALL OF THAT...LITTLE CHANGE FROM THE CURRENT PATTERN REMAINS. HIGH PRESSURE LOOKS TO REMAIN PARKED OFF THE ATLANTIC COAST ALLOWING FOR WARM AND MOIST GULF AIR TO CONTINUE TO STREAM NORTHWARD INTO THE OHIO VALLEY. TIME HEIGHT SECTIONS REVEAL GOOD LOWER LEVEL MOISTURE THROUGH THE PERIOD AND FORECAST SOUNDINGS SHOW CONDITIONAL INSTABILITY WITH FAVORABLE CAPE AND CONVECTIVE TEMPERATURES EACH DAY. THUS WILL CONTINUE WITH DAILY CHANCES FOR TSRA THROUGH TUESDAY...FOCUSING TIMING MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS DUE TO DAYTIME HEATING BEST CHANCES WILL REMAIN ACROSS THE NORTH AND WESTERN PARTS OF THE FORECAST AREA WHICH IS MOST LIKELY TO HAVE THE SUPPORT ANY DYNAMICAL SUPPORT OF ANY PASSING FEATURES ALOFT. AS FOR TEMPS...AS LITTLE CHANGE IS EXPECTED IN THE AIR MASS WILL STICK WITH PERSISTENCE WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS IN THE UPPER 60S TO NEAR 70. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 239 PM EDT SAT JUN 22 2013 ENSEMBLES INDICATE A PATTERN CHANGE DURING THIS PERIOD...AS AN UPPER RIDGE GRADUALLY GETS PUSHED BACK INTO THE ROCKIES AND A RATHER DEEP TROUGH DEVELOPS BY NEXT WEEKEND OVER THE GREAT LAKES AND OHIO VALLEY. MAJORITY OF THE ENSEMBLES SUGGEST NEARLY DAILY CHANCES FOR PRECIPITATION AS THE PATTERN REALIGNS ITSELF...WITH THE HIGHEST CHANCES FROM ABOUT WEDNESDAY NIGHT INTO FRIDAY WITH THE PASSAGE OF A SURFACE FRONT. GIVEN THE EXPECTED INTENSITY OF THE UPPER TROUGH BY NEXT SATURDAY...INSTABILITY SHOWERS ARE POSSIBLE AT THAT TIME. && .AVIATION /DISCUSSION FOR THE 222100Z TAF UPDATE/... ISSUED AT 411 PM EDT SAT JUN 22 2013 TSRA HAVE ALL BUT SURROUNDED KIND AS OF 20Z. WHILE AM NOT CERTAIN THAT CONVECTION WILL ACTUALLY HIT THE AIRPORT...STORMS ARE TOO CLOSE FOR COMFORT. THEREFORE HAVE ADDED A TEMPO FOR 2 HOURS AT KIND. WILL WATCH CLOSELY AND REMOVE IF TSRA DIMINISH. STORMS HAVE BEEN PRODUCING HEAVY RAIN AS THE MAIN IMPACT. PREVIOUS DISCUSSION FOLLOWS... APPEARS CONVECTIVE POTENTIAL THIS AFTERNOON WILL BE TIED TO AN OUTFLOW BOUNDARY CURRENTLY SAGGING SOUTH ACROSS NORTHERN ILLINOIS/NORTHWEST INDIANA. THUNDERSTORM CLUSTER OVER NORTHEAST ILLINOIS ASSOCIATED WITH THIS FEATURE. MOST OF THE ENVIRONMENTAL DATA SUGGESTS THIS COMPLEX WILL CONTINUE SAGGING SOUTH...WITH A LOWER POTENTIAL FOR THIS TO BUILD EAST. BASED ON THIS...APPEARS KLAF/KHUF WILL HAVE THE HIGHEST THREAT FOR CONVECTION THIS AFTERNOON/EVENING...WITH A LESSER THREAT AT KIND/KBMG. BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY VARIABLE WINDS POSSIBLE NEAR ANY CONVECTION. CONVECTIVE CLOUD BASES 030-035. OUTSIDE OF ANY CONVECTION...SURFACE WINDS GENERALLY AT OR BELOW 12 KTS WITH NO VISIBILITY RESTRICTIONS AT THE TAF SITES THROUGH 230600Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JAS AVIATION...JAS/50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 22, 4:25 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 PM EDT SAT JUN 22 2013 INZ021-028>031-035>049-051>057-060>065-067>072-232030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 425 PM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. TIMING: MAINLY BEFORE 1000 PM. DISCUSSION: AN UPPER LEVEL SYSTEM WILL BRING SOME STORMS TO THE AREA. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT TIMES FROM SUNDAY THROUGH FRIDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: UPPER LEVEL WEATHER SYSTEMS COULD BRING STORMS TO PARTS OF THE AREA THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 22, 3:59 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GREENTOWN 40.48N 85.96W
06/22/2013 E0.25 INCH HOWARD IN EMERGENCY MNGR
&&
BHHLocal storm report, Jun 22, 4:00 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST GREENTOWN 40.48N 85.96W
06/22/2013 E50 MPH HOWARD IN EMERGENCY MNGR
ESTIMATED 40 TO 50 MPH
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:34 PM EDT | Areal Flood Advisory | IND | Sullivan, Vigo | 3 hr |
| Jun 21, 9:02 PM EDT | Special Weather Statement | IND | Owen | 28 min |
| Jun 21, 9:10 PM EDT | Special Weather Statement | IND | Daviess | 50 min |
| Jun 21, 10:03 PM EDT | Special Weather Statement | IND | Martin | 42 min |
| Jun 22, 3:54 PM EDT | Flash Flood Warning | IND | Monroe | 4 hr |
| Jun 22, 4:01 PM EDT | Flash Flood Warning | IND | Brown, Monroe, Morgan | 3 hr |
| Jun 22, 4:36 PM EDT | Flash Flood Warning | IND | Brown, Monroe | 4 hr |
| Jun 22, 5:25 PM EDT | Flash Flood Warning | IND | Daviess, Martin | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.